Jul 12, 2006
I know you probably get this questions often from your in house patients, but i feel very depressed about it. I am 25 and was diagnosed with HIV about 6 months ago. I started on sustiva and truvada after i found out that my t_cells were at 180. After being on medications for a few months my numbers have leveld off (t-cells 234, VL Undetetctable). My doctor says I have nothing to worry about that I have a chance at a healthy long full life. In reference to HIV, and not to like dying in an airplane or something like that, should I be planning to die within the next ten years. Sometimes, i feel my doc just tells me things so I do not freak out. I am very scared. I have reached out and spokent o some folks who have been infected since the early days of the infection, and even though someof them are still alive they look very sick. Am i going to be sick for the rest of my life? Am i ever going to be healthy like I was before my diagnosis. I am so scared and i just dont know what to do. Maybe i just should stop these very toxic medications and let time run its course. I am afraid if the HIV doesnt get me, the HIV meds will. Is that unrealistic? The thought comsumes me everyday. I am so scared. Please anser back.
Response from Dr. Henry
With a rebound of your CD4 count to > 200 and an undetectable viral load your intermediate term prognosis is excellent (low chance for AIDS related event in the next 3 years). If you continue to invest in your health with good nutrition/exercise practices, address other health needs, and remain compliant in taking your HIV meds then your 10 health health prognosis is also good. It would be even better if your CD4 count continues to at least slowly rise. The failure rate of effective therapy taken faithfully in the absence of any resistance is very low--< 5% /year in my experience which bodes well for many patients to remain healthy for decades (we are one decade into the ear of effective therapy). I don't view your current medications as very toxic for most patients when compared to the horrors of AIDS-related illness and death! KH
Change of medication
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Psoriasis After Masturbation Worried I Have HIV
- I Have A Discharge Does That Mean I Have A Std
- Can Swollen Lymphnodes Cause Tight Feeling?
- Does Having Crohn's Disease Affect Hiv Antibody Test Result?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.